... My eyes hurt when I wake up since I have been using Melatonin.
8 Sep 2009
Some studies say that melatonin may increase intraocular pressure and the risk for glaucoma. There is also some evidence that melatonin may actually decrease intraocular pressure in the eye, and it has been suggested as a possible therapy for glaucoma. They don't really know. Either way, you need to be careful while using melatonin and your sore eyes should be reported to your doctor.
It has been theorized that high doses of melatonin may increase intraocular pressure and the risk of glaucoma, age-related maculopathy and myopia, or retinal damage. However, there is preliminary evidence that melatonin may actually decrease intraocular pressure in the eye, and it has been suggested as a possible therapy for glaucoma. Additional study is necessary in this area. Patients with glaucoma taking melatonin should be monitored by a healthcare professional.
- Melatonin Information for Consumers
- Melatonin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Melatonin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i call hes doc. and she said the melatonin 3mg is good for him and my son is 11y old he dring the melatonin today i fell scar
3 answers • 28 Sep 2009
I have been prescribed Melatonin to help with my sleep patterns and after two days of taking the drug i have had two fair nights sleep but still did ...
1 answer • 21 Oct 2011
What about tart cherry juice to increase my melatonin levels and what time of day should I drink it?
I am working on a new theory. Tart cherry juice is rich in melatonin or the precursor to melatonin. If I drank an 8 oz. bottle of tart cherry juice ...
4 answers • 4 Aug 2012
16 hours ago I took a 2.5 mg melatonin tablet. Is that okay? Is it possible to OD on melatonin? Have I taken too much?
3 answers • 20 Oct 2013
If I skip a day with Zoloft is that enough time to safely allow me to take a small (.7mg) bit of Melatonin?
3 answers • 3 Oct 2014